Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 145, NWS Pueblo, CO

August 14, 2008El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 14, 2008, 7:13 PM MDT for El Paso County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2008, 7:13 PM MDT (01:13 UTC)
Expired
Aug 14, 2008, 7:44 PM MDT
In force
31 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 3:36 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
2080 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 150113
SVRPUB
COC041-150315-
/O.NEW.KPUB.SV.W.0145.080815T0113Z-080815T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT THU AUG 14 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 915 PM MDT...

* AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 18 MILES NORTH OF
  RUSH...OR ABOUT 24 MILES SOUTHWEST OF LIMON...AND WAS MOVING TOWARD
  THE SOUTHEAST AT 14 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OPEN COUNTRY ACROSS EXTREME NORTHEAST EL PASO COUNTY. 

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3866 10415 3912 10420 3913 10405 3865 10404
TIME...MOT...LOC 0113Z 337DEG 12KT 3909 10407

$$

METZE
2 follow-up statements
000 
WWUS55 KPUB 150120
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
720 PM MDT THU AUG 14 2008

COC041-150315-
/O.CON.KPUB.SV.W.0145.000000T0000Z-080815T0315Z/
EL PASO CO-
719 PM MDT THU AUG 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 17 MILES
NORTH OF RUSH...OR 24 MILES SOUTHWEST OF LIMON...AND WAS MOVING
TOWARD THE SOUTHEAST AT 14 MPH.

LOCATIONS IMPACTED INCLUDE...
  OPEN COUNTRY ACROSS EXTREME NORTHEAST EL PASO COUNTY. 

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE 
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST 
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND
PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY
FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT 
CAN OFFER THE BEST PROTECTION. SMALL SPIN UPS...GUSTNADOES...COULD 
FORM ON THE OUTFLOW BOUNDARY FROM THE PARENT SEVERE THUNDERSTORM. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3866 10415 3912 10420 3913 10405 3865 10404
TIME...MOT...LOC 0119Z 337DEG 12KT 3907 10406

$$

METZE
000 
WWUS55 KPUB 150144
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
744 PM MDT THU AUG 14 2008

COC041-150154-
/O.CAN.KPUB.SV.W.0145.000000T0000Z-080815T0315Z/
EL PASO CO-
744 PM MDT THU AUG 14 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN EL PASO COUNTY...

THIS WARNING HAS BEEN REPLACED WITH THE SEVERE THUNDERSTORM WARNING 
ISSUED AT 742 PM MDT FOR ALL OF EASTERN EL PASO COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3866 10415 3912 10420 3913 10405 3865 10404
TIME...MOT...LOC 0144Z 337DEG 12KT 3899 10402

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:26 PM MDT, 3 hours 47 minutes earlier.

Area forecast discussion, Aug 14, 3:26 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT THU AUG 14 2008

.SHORT TERM...
(TONIGHT AND FRIDAY)

SHORT TERM CONCERNS INCLUDE COVERAGE AND STRENGTH OF CONVECTION THIS
EVENING ALONG WITH EFFECTS OF UNSEASONABLE STRONG WEATHER SYSTEM
DIGGING INTO THE REGION TOMORROW.

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
MODERATE NORTHWEST FLOW ALOFT ACROSS THE REGION WITH BROAD UPPER LOW
MOVING SOUTH AND WEST ACROSS NORTHEASTERN WYOMING AS 80+KT BACKSIDE
JET CORE DIGS ACROSS WESTERN WYOMING ATTM. WATER VAPOR IMAGERY ALSO
INDICATING AN EMBEDDED WAVE MOVING ACROSS THE FAR SOUTHEAST PLAINS
ATTM. AT THE SFC...WEAK BOUNDARY FROM LAST NIGHTS CONVECTION LYING
JUST SOUTH OF THE FAR SOUTHEASTERN PLAINS WITH MAIN FRONTAL BOUNDARY
ASSOCIATED WITH UPPER LOW LYING ACROSS WESTERN NEBRASKA AND INTO
EASTERN WYOMING ATTM.  REGIONAL RADARS INDICATING ISOLATED TO WIDELY
SCATTERED SHOWERS AND STORMS MOVING ACROSS THE HIGHER TERRAIN AND
PLAINS...WITH MORE SCATTERED CONVECTION ACROSS NORTHERN NEW MEXICO
AND INTO WESTERN OK/TX PANHANDLE ATTM.

TONIGHT...MODELS CONSISTENT WITH INCREASING WESTERLY FLOW ALOFT
ACROSS THE REGION AS UPPER LOW CONTINUES TO DIVE SOUTH AND WEST
ACROSS CENTRAL WYOMING WITH JET CORE DIGGING ACROSS SOUTHWEST
WYOMING AND INTO WESTERN COLORADO OVERNIGHT. WITH THE INCREASING
WESTERLY FLOW...SFC TO H7 FLOW TO BECOME MORE EASTERLY THIS EVENING
AND OVERNIGHT WITH INCREASING LOW LEVEL MOISTURE ACROSS THE PLAINS
AND HAVE KEPT SCATTERED POPS ACROSS THE EASTERN MTS AND PLAINS
TONIGHT WITH BEST COVERAGE EXPECTED THIS EVENING. WITH INCREASING
EASTERLY FLOW...BULK SHEARS ARE PROGGED BETWEEN 35-50 KTS AND WITH
CAPES BETWEEN 1000-2000 J/KG THIS EVENING...COULD SEE A FEW STRONG
TO SEVERE STORMS ACROSS THE PLAINS THIS EVENING...THOUGH ONLY HAVE
SEVERE WORDING ACROSS THE I-25 CORRIDOR EARLY THIS EVENING WHERE THE
BEST SHEAR IS EXPECTED. COULD SEE SOME MVFR STRATUS DEVELOPING
OVERNIGHT ACROSS THE PLAINS WITH MOIST LOW LEVEL FLOW PROGGED TO
CONTINUE OVERNIGHT.

FRIDAY...UPPER LOW PROGGED TO SLIDE INTO NORTH CENTRAL COLORADO
THROUGH THE AFTERNOON AS JET CORE BEGINS TO ROUND THE BASE OF THE
SYSTEM INTO SOUTHWEST COLORADO...ALLOWING FOR COOL AND MOIST EAST TO
NORTHEAST SFC FLOW TO CONTINUE ACROSS THE EASTERN PLAINS. WITH LARGE
SCALE UVV ASSOCIATED WITH UPPER LOW AND H5 DIFFLUENCE...ALONG WITH
MOIST UPSLOPE FLOW ACROSS THE EASTERN PLAINS...SHOULD SEE WIDESPREAD
PRECIP DEVELOPING AND SPREADING ACROSS EASTERN COLORADO THROUGH THE
DAY. MODELS A TAD WARMER WITH THE SYSTEM ATTM AND WITH H7 TEMPS
PROGGED BETWEEN 4-8C OVER EASTERN AND CENTRAL COLORADO AND 8-14C
ACROSS SOUTHWEST COLORADO...HAVE KEPT THE MENTION OF SNOW OUT THIS
FORECAST ATTM...THOUGH A LIGHT DUSTING AT MT TOPS ACROSS CENTRAL
COLORADO WOULD NOT BE OUT OF THE QUESTION. -MW

.LONG TERM...
(FRI NIGHT THROUGH THURSDAY)

THE TRACK OF THE UPR LOW AND THE CHANCES FOR PCPN AND SNOW ARE THE
MAIN CONCERNS. SAT THE UPR LOW CENTER IS FORECAST TO BE OVR NWRN
CO...AND BY SUN EVENING IT IS FORECAST TO BE OVR CENTRAL CO. IT
THEN IS FORECAST TO CONTINUE TRACKING SE AND BY LATE AFTERNOON MON
SHOULD BE OVR THE SERN CORNER OF CO. IT THEN BECOMES AN OPEN WAVE
TO OUR S AND E TUE. THIS SYSTEM WL BRING SIGNIFICANTLY COOLER
WEATHER TO THE AREA...WITH HIGHS ON SAT BEING ABOUT 20 DEGREES
BELOW NORMAL. SAT THRU MON THE PRECIPITABLE WATER VALUES ARE
EXPECTED TO RANGE FROM ABOUT 1 INCH TO 1.5 INCHES FROM THE ERN MTS
TO THE KS BORDER. SAT AFTERNOON A STRONG SHRTWV MOVING AROUND THE
UPR LOW MOVES ACRS THE SERN PLAINS AND THE NAM SHOWS 6 HR PCPN
AMOUNTS OF 1 TO 1.4 INCHES FROM EL PASO COUNTY TO ERN LAS ANIMAS
COUNTY...WHILE THE GFS SHOWS THE HEAVIER PCPN AMOUNTS SETTING UP
OVR THE FAR SERN PLAINS INCLUDING KIOWA...PROWERS AND BENT
COUNTIES WITH 1 TO A LITTLE OVR 2 INCHES. LAPSE RATES SAT
AFTERNOON ARE FORECAST TO ONLY BE BETWEEN 5 AND 6 C/KM. WE MAY END
UP JUST SEEING LIGHT TO MODERATE PCPN AND AT THIS POINT I DO NOT
THINK WE NEED A FLASH FLOOD WATCH. ANOTHER SHRTWV TROF ROTATING
AROUND THE UPR LOW MOVES OVR THE AREA SAT NIGHT AND BOTH THE NAM
AND GFS CONTINUE TO HAVE AREAS OF SIGNIFICANT PCPN ACCUMULATIONS.
THUS WL KEEP FAIRLY HIGH POPS IN THE FORECAST SAT AND SAT NIGHT.
SOME OF THE MTS AREAS SHOULD SEE SNOW ACCUMULATIONS...ESPECIALLY
IN THE CENTRAL MTS AND PIKES PEAK SAT AND SAT NIGHT. WITH THE UPR
LOW MOVING OVR THE FORECAST AREA ON SUN...THE FOCUS OF THE HEAVIER
PCPN AMOUNTS SHIFTS EAST AND NORTH OF THE AREA...HOWEVER THERE WL
STILL BE A GOOD CHANCE FOR PCPN ACRS THE FORECAST AREA...ALONG
WITH CONTINUED BELOW NORMAL TEMPS. WITH THE UPR LOW OVR SERN CO
MON IT STILL LOOKS LIKE THE ERN AREAS WL CONTINUE TO HAVE AT LEAST
SCT PCPN...WITH SOME SIGNIFICANT AMOUNTS POSSIBLE...ESPECIALLY OVR
THE FAR SE. WRAP AROUND PCPN SHOULD CONTINUE OVR FAR SERN AREAS
TUE AND THEN WE GET INTO DRIER AND WARMER WEATHER FOR WED AND THU.

&&

.AVIATION...
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA TONIGHT
WITH MVFR GIGS AND VSBYS POSSIBLE WITH STORMS. A FEW STORMS ACROSS
THE I-25 CORRIDOR AND PLAINS THIS EVENING COULD BE SEVERE PRODUCING
HAIL 1 INCH OR MORE IN DIAMETER AND WIND GUSTS TO AROUND 60 MPH.
EXPECTING MVFR CIGS AND LOCAL IFR CIGS TO DEVELOP ACROSS THE EASTERN
PLAINS OVERNIGHT AND CONTINUE ACROSS THE AREA ON FRIDAY WITH COOL
AND MOIST UPSLOPE AND OCCASIONAL RAINFALL. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

23/28
Hazardous weather outlook, Aug 14, 7:01 AM MDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
701 AM MDT THU AUG 14 2008

COZ058>089-093>099-151315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
701 AM MDT THU AUG 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE EASTERN PLAINS
THIS AFTERNOON AND EVENING.  A FEW OF THE STORMS COULD BE SEVERE
PRODUCING HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH
OR MORE.  ISOLATED TORNADOES ARE ALSO POSSIBLE.

ELSEWHERE...THUNDERSTORM ACTIVITY IS GENERALLY EXPECTED TO BE MORE
ISOLATED...WITH THE PRIMARY THREATS BEING HAIL UP TO 1/2 INCH IN
DIAMETER...WIND GUSTS TO 50 MPH...AND LIGHTNING.

THUNDERSTORM ACTIVITY OVER SOUTHERN COLORADO WILL GENERALLY PEAK
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...AND THEN
DIMINISH OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UNSETTLED WEATHER CONDITIONS ARE ANTICIPATED OVER SOUTHERN COLORADO
FROM FRIDAY INTO SUNDAY AS A STRONG UPPER LEVEL LOW PRESSURE
SYSTEM MOVES INTO COLORADO DURING THIS TIME-FRAME.

THE STORM SYSTEM WILL BE CAPABLE OF PRODUCING A VARIETY OF WEATHER
OVER THE REGION INCLUDING SCATTERED THUNDERSTORMS AND EVEN SOME
HEAVY WET SNOW ACROSS THE HIGHER ELEVATIONS.

THE PRIMARY METEOROLOGICAL THREATS FROM THE THUNDERSTORMS THROUGH
THE PERIOD WILL BE LIGHTNING...SMALL HAIL...WIND GUSTS TO 40
MPH...AND HEAVY RAIN.

IN ADDITION...SEVERAL INCHES OF HEAVY WET SNOW COULD ACCUMULATE IN THE
MOUNTAINS ABOVE 10000 FEET FROM FRIDAY MORNING INTO THE WEEKEND.
AT THIS TIME...THE MOST LIKELY AREAS FOR THIS TO OCCUR INCLUDE THE HIGHER
ELEVATIONS OF THE SAWATCH RANGE...THE MOSQUITO RANGE AND PIKES PEAK.

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE FOR THE LATEST FORECASTS
AND WARNINGS OVER THE NEXT FEW DAYS. A FALL LIKE WEATHER SYSTEM
WILL AFFECT COLORADO...BRINGING A VARIETY OF WEATHER HAZARDS TO
THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS.

In the hours before

Local storm report, Aug 14, 4:30 PM MDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
430 PM MDT THU AUG 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             9 SSW PUEBLO RESERVOIR  38.13N 104.81W
08/14/2008  M1.50 INCH       PUEBLO             CO   TRAINED SPOTTER

            STARTED 422 PM...ENDED 428 PM.

&&

JKH
Local storm report, Aug 14, 4:37 PM MDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
437 PM MDT THU AUG 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             3 SW PUEBLO WEST        38.31N 104.75W
08/14/2008  M0.75 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

KT
Local storm report, Aug 14, 4:41 PM MDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
441 PM MDT THU AUG 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             3 N PUEBLO RESERVOIR    38.30N 104.75W
08/14/2008  M0.75 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

KT
Local storm report, Aug 14, 4:43 PM MDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
443 PM MDT THU AUG 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             3 N PUEBLO RESERVOIR    38.30N 104.75W
08/14/2008  M0.75 INCH       PUEBLO             CO   TRAINED SPOTTER

0425 PM     HAIL             2 S PUEBLO WEST         38.32N 104.72W
08/14/2008  E0.75 INCH       PUEBLO             CO   PUBLIC

            HAIL COVERING GROUND. HEAVY RAIN.

&&

WFORTUNE
Local storm report, Aug 14, 5:00 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
500 PM MDT THU AUG 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             9 SSW PUEBLO RESERVOIR  38.13N 104.81W
08/14/2008  M1.50 INCH       PUEBLO             CO   TRAINED SPOTTER

            STARTED 422 PM...ENDED 428 PM.

0423 PM     HAIL             3 SW PUEBLO WEST        38.31N 104.75W
08/14/2008  M0.75 INCH       PUEBLO             CO   TRAINED SPOTTER

0425 PM     HAIL             2 S PUEBLO WEST         38.32N 104.72W
08/14/2008  E0.75 INCH       PUEBLO             CO   PUBLIC

            HAIL COVERING GROUND. HEAVY RAIN.

0425 PM     HAIL             3 N PUEBLO RESERVOIR    38.30N 104.75W
08/14/2008  M0.75 INCH       PUEBLO             CO   TRAINED SPOTTER

0435 PM     HAIL             3 N PUEBLO RESERVOIR    38.30N 104.75W
08/14/2008  M0.75 INCH       PUEBLO             CO   TRAINED SPOTTER

0435 PM     HAIL             3 N PUEBLO RESERVOIR    38.30N 104.75W
08/14/2008  E0.75 INCH       PUEBLO             CO   PUBLIC

            HAIL COVERING GROUND. HEAVY RAIN.

&&

KT
Local storm report, Aug 14, 5:57 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
557 PM MDT THU AUG 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             18 NNW ORDWAY           38.46N 103.88W
08/14/2008  M1.00 INCH       CROWLEY            CO   PUBLIC

            HAILED UNTIL 545 PM.

&&

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 6:52 PM MDTAreal Flood AdvisoryPUBCrowley, Otero39 min
Aug 14, 7:42 PM MDTSevere Thunderstorm WarningPUBEl Paso73 min
Aug 14, 8:28 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero35 min
Aug 14, 8:52 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Aug 14, 9:39 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero48 min
Aug 15, 12:41 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont72 min
Aug 15, 12:54 PM MDTTornado WarningPUBCuster46 min
Aug 15, 2:17 PM MDTSevere Thunderstorm WarningPUBPueblo34 min
Aug 15, 3:06 PM MDTFlash Flood WatchPUBAlamosa, Baca, Bent, Chaffee, Costilla, Crowley and 11 more56 hr
Aug 15, 3:12 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas63 min
Aug 15, 3:30 PM MDTSevere Thunderstorm WarningPUBLas Animas60 min
Aug 15, 3:41 PM MDTSevere Thunderstorm WarningPUBAlamosa, Costilla, Huerfano30 min
Aug 15, 4:25 PM MDTSevere Thunderstorm WarningPUBLas Animas69 min
Aug 15, 4:26 PM MDTAreal Flood AdvisoryPUBLas Animas119 min
Aug 15, 4:40 PM MDTTornado WarningPUBKiowa, Prowers30 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.